The Legal Examiner Mark The Legal Examiner Mark The Legal Examiner Mark search twitter facebook feed linkedin instagram google-plus avvo phone envelope checkmark mail-reply spinner error close
Skip to main content

Many have now heard about the increased risk of ketoacidosis with the diabetic medication Invokana. A recent article [click here] shows that heart attacks may also be a danger posed by the medication for some patients.

His [Dr. Sidney Wolfe] primary concern was “thrombotic events” (blood clots) that could lead to heart attacks. He pointed out that in the studies presented, thirteen subjects on Invokana experienced “cardiovascular events.” Taking available data from a related drug of the gliflozin class, Farxiga (dapagliflozin), he extrapolated data in order to demonstrate that the risks for Invokana heart attack would be significantly greater: “there is much more of an increase in hematocrit in the people getting canagliflozin [Invokana], 1.5 times as much as the dapa [gliflozin] group,” Dr. Wolfe state.

Comments are closed.

Of Interest